Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 18, NWS Tampa Bay, FL

April 11, 2012Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 11, 2012, 5:15 AM EDT for Polk County, Florida. It took effect at Apr 11, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 5:15 AM EDT (09:15 UTC)
In effect from
Apr 11, 2012, 12:00 PM EDT
Expired
Apr 11, 2012, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WWUS82 KTBW 110915
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
515 AM EDT WED APR 11 2012

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM EDT TODAY FOR
POLK...HERNANDO...PASCO...SARASOTA...AND LEE COUNTIES...

.THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND ERC VALUES
ABOVE 35 ALONG WITH NORTHWEST WINDS AROUND 15 MPH WILL CREATE RED FLAG
CONDITIONS ACROSS INTERIOR PORTIONS OF THE AREA THIS AFTERNOON
AND EVENING.

FLZ052-120000-
/O.UPG.KTBW.FW.A.0007.120411T1600Z-120412T0000Z/
/O.NEW.KTBW.FW.W.0018.120411T1600Z-120412T0000Z/
POLK-
515 AM EDT WED APR 11 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR POLK COUNTY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 


* WIND...NORTHWEST WINDS AROUND 10 MPH.

* HUMIDITY...FALLING TO 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ048-049-060-065-120000-
/O.NEW.KTBW.FW.W.0018.120411T1600Z-120412T0000Z/
HERNANDO-PASCO-SARASOTA-LEE-
515 AM EDT WED APR 11 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR INTERIOR PORTIONS OF HERNANDO...PASCO...SARASOTA AND
LEE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING. 

* AFFECTED AREA...HERNANDO...PASCO...SARASOTA...LEE.

* WIND...NORTHWEST WINDS AROUND 10 MPH BECOMING 10 TO 15 MPH IN
  THE AFTERNOON.

* HUMIDITY...FALLING TO 30 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$


JOHNSON
2 follow-up statements
153 
WWUS82 KTBW 111818
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
218 PM EDT WED APR 11 2012

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
HERNANDO...PASCO...POLK...SARASOTA...AND LEE COUNTIES... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON INTO 
EARLY THURSDAY EVENING FOR HERNANDO...PASCO...POLK AND SARASOTA
COUNTIES...

.THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND ERC VALUES
ABOVE 35 ALONG WITH WINDS OF 10 TO 15 MPH WILL CREATE RED FLAG
CONDITIONS ACROSS INTERIOR PORTIONS OF THE AREA THIS AFTERNOON AND
EVENING AND POSSIBLY AGAIN DURING THURSDAY.

FLZ048-049-052-060-121100-
/O.NEW.KTBW.FW.A.0008.120412T1600Z-120413T0000Z/
/O.CON.KTBW.FW.W.0018.000000T0000Z-120412T0000Z/
HERNANDO-PASCO-POLK-SARASOTA-
218 PM EDT WED APR 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR HERNANDO...PASCO...POLK AND SARASOTA COUNTIES...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR HERNANDO...PASCO...POLK AND SARASOTA 
COUNTIES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. 

* AFFECTED AREA...HERNANDO...PASCO...POLK...SARASOTA.

* WIND...NORTHWEST WINDS 10 TO 15 MPH THIS AFTERNOON AND NORTH TO
  NORTHEAST AT 10 TO 15 MPH DURING THURSDAY AFTERNOON.

* HUMIDITY...FALLING TO AROUND 30 PERCENT THIS AFTERNOON AND INTO
  THE MID 20S TO AROUND 30 PERCENT THURSDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

FLZ065-120000-
/O.CON.KTBW.FW.W.0018.000000T0000Z-120412T0000Z/
LEE-
218 PM EDT WED APR 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LEE COUNTY...

* AFFECTED AREA...LEE.

* WIND...NORTHWEST WINDS 10 TO 15 MPH.

* HUMIDITY...FALLING TO AROUND 30 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

PRC
599 
WWUS82 KTBW 120028
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
828 PM EDT WED APR 11 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
INTO EARLY THURSDAY EVENING FOR HERNANDO...PASCO...POLK AND
SARASOTA COUNTIES...

.THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND ERC VALUES
ABOVE 35 ALONG WITH WINDS IN THE 10 TO 15 MPH RANGE MAY CREATE
RED FLAG CONDITIONS ACROSS INTERIOR PORTIONS OF THE AREA THURSDAY
AFTERNOON.

FLZ048-049-052-060-121230-
/O.EXP.KTBW.FW.W.0018.000000T0000Z-120412T0000Z/
/O.CON.KTBW.FW.A.0008.120412T1600Z-120413T0000Z/
HERNANDO-PASCO-POLK-SARASOTA-
828 PM EDT WED APR 11 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR HERNANDO...PASCO...POLK...AND
SARASOTA COUNTIES... 
...RED FLAG WARNING HAS EXPIRED FOR HERNANDO...LEE...PASCO...POLK... 
AND SARASOTA COUNTIES...


* AFFECTED AREA...HERNANDO...PASCO...POLK...SARASOTA.

* WIND...NORTH TO NORTHEAST AT 10 TO 15 MPH DURING THURSDAY
  AFTERNOON.

* HUMIDITY...FALLING TO 25 TO 30 PERCENT THURSDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

FLZ065-120130-
/O.EXP.KTBW.FW.W.0018.000000T0000Z-120412T0000Z/
LEE-
828 PM EDT WED APR 11 2012

...RED FLAG WARNING HAS EXPIRED FOR LEE COUNTY...

HUMIDITY VALUES HAVE RISEN BACK ABOVE CRITICAL VALUES EARLY
THIS EVENING THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

JCM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:48 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 11, 3:48 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
348 AM EDT WED APR 11 2012

.SHORT TERM (TODAY-FRIDAY)...
HIGH AMPLITUDE U/L PATTERN WILL CONTINUE WITH A L/W TROUGH ALONG
THE EAST COAST AND WEST COAST OF THE U.S. AND A STRONG U/L RIDGE
THROUGH THE PLAINS INTO CENTRAL CANADA. U/L DISTURBANCE DIVING
DOWN THE BACKSIDE OF THE EAST COAST TROUGH WILL PUSH A COLD FRONT
ACROSS FLORIDA TONIGHT. SLIGHTLY COOLER MUCH DRIER AIR WILL
ADVECT OVER WEST CENTRAL AND SOUTHWEST FLORIDA THURSDAY AS HIGH
PRESSURE BUILDS OVER THE REGION. THE U/L RIDGE OVER THE PLAINS
WILL PUSH EAST ON THURSDAY AS A STRONG U/L LOW DIGS OVER
CALIFORNIA. HEIGHTS WILL BUILD OVER THE FORECAST AREA WITH DAYTIME
TEMPERATURES QUICKLY REBOUNDING. MOSTLY CLEAR SKIES WILL ALLOW FOR
GOOD RADIATIONAL COOLING EACH NIGHT...AND THE DRY AIR OVER THE
REGION WILL ALLOW OVERNIGHT TEMPERATURES TO DROP TO NEAR CLIMATIC
NORMALS OR SLIGHTLY BELOW NORMAL EACH NIGHT. DAYTIME HIGHS WILL BE
NEAR NORMAL TO SLIGHTLY ABOVE NORMAL. DRY CONDITIONS CONTINUE
THROUGH THE END OF THE WEEK.

.LONG TERM (FRIDAY NIGHT-TUESDAY)...
THE EXTENDED FORECAST PERIOD WILL FEATURE AN AMPLIFYING 500 MB
PATTERN. ON FRIDAY NIGHT A BROAD TROUGH WILL BEGIN COVERING THE
WESTERN THIRD OF THE CONUS. A RIDGE WILL BE PRESENT ACROSS THE LOWER
MISSISSIPPI VALLEY AND EXTENDING UP INTO THE GREAT LAKES. A STRONG
SHORTWAVE WILL PUSH INTO THE BACK SIDE OF THE WEST COAST TROUGH ON
SATURDAY AND THIS WILL DEEPEN THE TROUGH. IN TURN THE EASTERN RIDGE
WILL BUILD AND HEIGHTS WILL RISE THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. BY MONDAY AND TUESDAY THERE WILL BE A STRONG RIDGE
PRESENT OVER THE GULF AND SOUTHEASTERN STATES. THE RISING HEIGHTS
WILL CORRESPOND TO WARMING 850 MB TEMPS WITH VALUES IN THE VICINITY
OF +12 TO +15C THROUGH THE PERIOD. THE SURFACE PATTERN DURING THIS
TIME WILL FEATURE HIGH PRESSURE BUILDING OUT OF THE GREAT LAKES AND
SLIDING OFF THE EASTERN SEABOARD...THEN BEING PRESSED SOUTH ACROSS
THE AREA AS A STRONG COLD FRONT STALLS CROSS THE UPPER MIDWEST. THE
RIDGE POSITION WILL BRING A BRISK EAST TO SOUTHEAST FLOW THROUGH THE
PERIOD. A DEEP VERTICALLY STACKED RIDGE WILL SPELL DRY WEATHER AND
ANY SEA BREEZE WILL NOT HAVE ENOUGH MOISTURE TO BRING PRECIP. SO
WILL KEEP THE EXTENDED PERIOD DRY. TEMPERATURES WILL BE ABOVE NORMAL
THROUGH THE ENTIRE PERIOD WITH NIGHTTIME LOWS BECOMING PROGRESSIVELY
WARMER.

&&

.AVIATION...
A WEAK COLD FRONT WILL CROSS THE AREA EARLY THIS MORNING. WINDS WILL
SHIFT TO THE NORTHWEST BY 12Z AND REMAIN THROUGH THE REST OF THE
PERIOD AT 10 TO 15 KNOTS THROUGH 00Z. WINDS DIMINISH TO LESS THAN 10
KNOTS AFTER 03Z THU. VFR CONDITIONS WITH FEW-SCT CLOUDS AROUND 5KFT.

&&

.MARINE...
WINDS LESS THAN 15 KNOTS WITH SEAS LESS THAN 4 FEET FOR THE
REMAINDER OF THE WEEK. INCREASING EAST WINDS AND BUILDING SEAS
OVER THE WEEKEND MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS.

&&

.FIRE WEATHER...
CONTINUED DRY ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TODAY WITH
AN ELEVATED FIRE DANGER IN MOST AREAS. RELATIVE HUMIDITY VALUES
WILL DROP BELOW 35 PERCENT FOR MORE THAN FOUR HOURS OVER POLK
COUNTY WHERE A RED FLAG WARNING WILL BE IN EFFECT THIS AFTERNOON.
DRIER AIR WILL ADVECT OVER THE FORECAST AREA ON THURSDAY WHICH
WILL CONTINUE THE THREAT OF ELEVATED FIRE DANGER EACH AFTERNOON
THROUGH THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  85  64  81  61 /   5   5  10   5
FMY  88  65  85  62 /   5   5  10   5
GIF  86  58  82  59 /   5   5  10   5
SRQ  82  65  82  61 /   5   5  10   5
BKV  85  49  82  50 /   5   5   5   5
SPG  82  68  80  66 /   5   5  10   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING
     FOR POLK.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...35/JOHNSON
Hazardous weather outlook, Apr 11, 4:54 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
454 AM EDT WED APR 11 2012

FLZ039-042-043-048>052-055>057-060>062-065-112100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
454 AM EDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY AIR WILL HOLD OVER THE REGION TODAY WITH AFTERNOON RELATIVE
HUMIDITY VALUES DROPPING TO 30 TO 35 PERCENT. THIS WILL CREATE AN
ELEVATED FIRE DANGER ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST
FLORIDA THIS AFTERNOON WITH RED FLAG CONDITIONS OVER POLK...
HERNANDO...PASCO...SARASOTA...AND LEE COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...FIRE WEATHER IMPACT...
DRIER AIR BEHIND A COLD FRONT WILL ADVECT OVER MUCH OF THE REGION
ON THURSDAY WITH AFTERNOON RELATIVE HUMIDITY VALUES DROPPING TO
25 TO 30 PERCENT THURSDAY AFTERNOON OVER THE INTERIOR AND NORTHERN
FORECAST AREA. DRY AIR WILL HOLD OVER THE AREA ON FRIDAY WITH A
CONTINUED ELEVATED FIRE DANGER ACROSS MUCH OF WEST CENTRAL AND
SOUTHWEST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:18 PM EDTFire Weather WatchTBWPolk15 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.